Missouri, 2006Damaging Wind in Missouri, August 14, 2006
August 14, 2006 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 14, 12:00 PM CST, 2 hours earlier.
Area forecast discussion, Aug 14, 12:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CDT MON AUG 14 2006
.UPDATE...
HAVE UPDATED PUBLIC GRIDDED FORECAST FOR THIS AFTERNOON. MAIN
TEMPERATURE ADJUSTMENT WAS TO RAISE THEM FOR THE SERN HALF OF THE
FA...WHERE WIDESPREAD AROUND 90F EXPECTED...AND COUPLED WITH
DEW POINTS IN LOWER 70S...WILL PUSH HEAT INDICES CLOSE TO 100F IN
MANY SPOTS THERE. FURTHER N IN THICKER CLOUD BAND...TEMPS WILL
STRUGGLE TO CLIMB AND ONLY MADE MINOR TWEEKS THERE.
ALSO ADJUSTED PCPN CHANCES AND CLOUD FORECAST. SEE AVIATION
DISCUSSION BELOW FOR FURTHER DETAILS.
TES
&&
.DISCUSSION...
COLD FRONT BEGINNING TO MAKE ITS WAY INTO CWA EARLY THIS MORNING. AS
OF 07Z...FRONT EXTENDED FROM NWRN IL THRU NERN MO AND INTO CNTRL OK.
RWS AND TRWS HAVE DEVELOPED ALONG AND AHEAD OF BOUNDARY...MAINLY
AFFECTING NWRN HALF OF CWA.
FOR TODAY...RWS AND TRWS TO DIMINISH AS THE MORNING PROGRESSES...
THEN PICK UP AGAIN BY AFTERNOON. AS FOR PLACEMENT OF PCPN...IT WILL
DEPEND ON WHERE THE FRONT IS. BEST CHANCES IN THE MORNING...WILL OF
COURSE BE NORTH OF I-70...WHILE IN THE AFTERNOON IT WILL BE SOUTH OF
I-70. ST. LOUIS IS STUCK IN THE MIDDLE AGAIN AND COULD RECEIVE
LITTLE OR NO PCPN WITH THIS SYSTEM. WILL HAVE TO WAIT AND SEE. AS
FOR TEMPS...IT WILL DEPEND ON FRONTAL POSITION...CLOUD COVER AND
PCPN. HAVE LOW 80S NORTH TO UPPER 80S IN THE SOUTH.
BY TONIGHT...COLD FRONT TO MOVE OUT OF CWA...BRINGING PCPN CHANCES
TO AN END. STRONG NORTHERLY FLOW AND DRIER DEWPTS MOVING INTO THE
REGION WILL ALLOW TEMPS TO FALL INTO THE UPPER 50S TO LOWER 60S AS
RIDGE BUILDS IN.
DRY AND COOLER WEATHER TO PERSIST THROUGH WEDNESDAY AS LIGHT NE TO E
FLOW PERSISTS ACROSS REGION...BEFORE TEMPS WARM UP TOWARDS THE END
OF THE WORK WEEK AND INTO NEXT WEEKEND.
BYRD
&&
.AVIATION...
FOR THE 18Z TAFS...CDFNT HAS VIRTUALLY CLEARED THE ENTIRE FA NOW
PUSHING THE MAIN THUNDER THREAT SE WITH IT. HOWEVER...ANOTHER TROF
IS SLIDING SE BEHIND THE CDFNT...AND THIS IS MOVING INTO AN AREA
WITH WEAK CINH AND MAY BE ABLE TO GENERATE ENOUGH LO LEVEL
CONVERGENCE COUPLED WITH WEAKENING VORT MAX TO CREATE THREAT FOR SCT
SHRA/ISOLD TSRA THRU THE EARLY EVENING HOURS. PCPN THREAT TO THEN
RAPIDLY DIMINISH EARLY THIS EVENING.
BAND OF LOWER CLOUDS WILL SLOWLY SLIDE SE THRU THE FA TODAY...BUT
THE SUN WILL TAKE ITS TOLL...WEARING IT DOWN TO WHERE NOT MUCH MAY
MAKE IT INTO THE SRN FA...AND KSTL/KSUS TERMINALS SHOULD LARGELY AVOID
MUCH IN THE WAY OF CLOUDS BELOW 3KFT. ALL TAF SITES EXPECTED TO
CLEAR OUT BY 01/02Z AND TO REMAIN CLEAR/MOSTLY CLEAR FOR THE
REMAINDER OF THE VALID TAF PERIOD.
WITH MIN TEMPS IN THE LOWER 60S EXPECTED...AND MO RIVER TEMPS IN
THE LOW-MID 80S...SHOULD SEE HEIGHTENED CHANCE FOR RIVER/STEAM FOG
LATE TONIGHT...NOTABLY FOR THE KSUS TERMINAL. SYNOPTIC WINDS
AREN/T PERFECT...BUT NOT BAD EITHER...AND HAVE PLACED IN IFR BCFG
INTO THE TAF FORECAST.
OTHERWISE...LOOK FOR NW-N SFC WINDS TO DIMINISH TO 5KTS OR LESS
THIS EVENING WITH ONLY A SLIGHT RECOVERY EXPECTED UNDER A MODEST
CU FIELD ON TUESDAY.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Aug 14, 11:45 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 PM CDT MON AUG 14 2006
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1245 PM CDT MON AUG 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY THIS EVENING...MAINLY
SOUTH AND EAST OF METROPOLITAN ST LOUIS. A FEW OF THESE STORMS MAY
PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER...NO SEVERE WEATHER
IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
TES
Thunderstorm Wind, Ste. Genevieve
- When
- August 14, 2:00 PM CST
- Where
- Ste. Genevieve County, St Marys
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 37.867, -89.950
A combination of large tree limbs down on power lines and lightning strikes knocked out power to much of St. Marys.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, August 14, 2006$100,000 · 2.75 in hail · 13 events
- Flash Flood and Lightning Strike in Kansas, August 14, 2006$150,000 · 4 events
- Lightning Strike in Florida, August 14, 20061 injured · $114,000 · 1 event
- Lightning Strike in Kansas, August 14, 2006$150,000 · 1 event
- Damaging Winds and Heavy Rain in Arizona, August 14, 2006$100,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 14, 2006$55,000 · 56 kt wind · 12 events
- Flash Flood in Wyoming, August 14, 2006$80,000 · 1 event
- Damaging Winds in Texas, August 14, 2006$50,000 · 68 kt wind · 2 events
- Damaging Winds in Oklahoma, August 14, 2006$40,000 · 61 kt wind · 6 events
- Damaging Winds and Lightning Strike in Arkansas, August 14, 2006$33,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, August 14, 2006$21,000 · 60 kt wind · 9 events
- Lightning Strike in Missouri, August 14, 2006$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525442.